MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-3525
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762)
Date of Event 02/02/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 02 february 2024, a 35-25mm amplatzer talisman pfo occluder was chosen for a patent foramen ovale (pfo) closure using a 9f amplatzer talisman delivery sheath.During procedure, the patient was under deep sedation, the physician advanced the dilator and delivery sheath over the guidewire through the pfo and into the left atrium and removed the dilator and the guidewire before connecting the loader, during backflow, trans-esophageal echocardiogram (toe) revealed bubbles in the left atrium.The physician mentioned an hypothesis of pressure inversion which led to air embolism from the delivery system.The physician attached the loader to the delivery sheath (in a wet-to-wet condition) and positioned the device, patient had cardiac arrest.The physician made several maneuvers to recover the patient, and the device was not released and got recaptured.The patient passed away.The cause of death was irreversible cardiac arrest.
 
Additional Manufacturer Narrative
An event of air in device, air embolism (air in the left atrium), cardiac arrest, and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause for reported patient effects air embolism (air in the left atrium) led to cardiac arrest appears to be related to air in the device.However, the reported air in device could not be conclusively determined.It is possible due to procedural conditions (possible due to the pressure inversion which led to air embolism from the delivery system.); however, this cannot be confirmed.Per case detail, the reported death is related to irreversible cardiac arrest and related to procedure.In addition, embolism is a possible outcome of the procedure per the amplatzer talisman delivery system instructions for use.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18790019
Report Number2135147-2024-00873
Device Sequence Number15539698
Product Code MLV
UDI-Device Identifier05415067033345
UDI-Public(01)05415067033345(17)250731(10)8604640
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number9-PFO-3525
Device Lot Number8604640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown